Alert archive / Louisiana / River Flood Warnings in 2008
River Flood Warning 41, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Aug 4, 2008, 8:47 PM CDT for Calcasieu Parish, Louisiana. It took effect at Aug 5, 2008, 12:55 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2008, 8:47 PM CDT (01:47 UTC)
- In effect from
- Aug 5, 2008, 12:55 PM CDT
- Expired
- Aug 5, 2008, 7:36 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KLCH 050147 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 847 PM CDT MON AUG 04 2008 ...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY CALCASIEU RIVER NEAR SALT WATER BARRIER LAC019-051547- /O.NEW.KLCH.FL.W.0040.080805T1200Z-080807T0000Z/ /OTBL1.1.WT.080805T1200Z.080805T1800Z.080806T0000Z.NO/ 847 PM CDT MON AUG 04 2008 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * FROM TUESDAY MORNING TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM MONDAY THE STAGE WAS 2.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 4.1 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$ LAC019-051547- /O.NEW.KLCH.FL.W.0041.080805T1700Z-080806T0700Z/ /LCHL1.1.WT.080805T1700Z.080805T1800Z.080805T1900Z.NO/ 847 PM CDT MON AUG 04 2008 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * FROM TUESDAY AFTERNOON TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 PM MONDAY THE STAGE WAS 2.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * IMPACT...AT 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. ALSO EXPECT FLOODING OF RIVER ROAD IN NORTH LAKE CHARLES AND MIMMS ROAD IN WEST LAKE. $$
4 follow-up statements
000 WGUS84 KLCH 051418 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 918 AM CDT TUE AUG 05 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY CALCASIEU RIVER NEAR SALT WATER BARRIER LAC019-060418- /O.EXT.KLCH.FL.W.0040.000000T0000Z-080806T1912Z/ /OTBL1.1.WT.080805T1734Z.080805T1800Z.080805T1912Z.NO/ 918 AM CDT TUE AUG 05 2008 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM TUESDAY THE STAGE WAS 2.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...DUE TO THE TIDAL SURGE UP THE CALCASIEU RIVER...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 4.1 FEET BY LATE THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$ LAC019-060418- /O.EXT.KLCH.FL.W.0041.080805T1755Z-080806T0730Z/ /LCHL1.1.WT.080805T1755Z.080805T1800Z.080805T1930Z.NO/ 918 AM CDT TUE AUG 05 2008 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * FROM THIS AFTERNOON TO LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM TUESDAY THE STAGE WAS 2.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...DUE TO TIDAL SURGE UP THE CALCASIEU RIVER...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 4.1 FEET BY LATE AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * IMPACT...AT 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. IN ADDITION FLOODING CAN BE EXPECTED ALONG ALONG RIVER ROAD IN NORTH LAKE CHARLES AND MIMMS ROAD IN WEST LAKE. $$
000 WGUS84 KLCH 051854 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 154 PM CDT TUE AUG 05 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY CALCASIEU RIVER NEAR SALT WATER BARRIER LAC019-060854- /O.EXT.KLCH.FL.W.0040.000000T0000Z-080807T0112Z/ /OTBL1.1.WT.080805T2307Z.080806T0000Z.080806T0112Z.NO/ 154 PM CDT TUE AUG 05 2008 ...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 PM TUESDAY THE STAGE WAS 3.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOWARDS MIDNIGHT. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$ LAC019-060854- /O.EXT.KLCH.FL.W.0041.000000T0000Z-080806T1400Z/ /LCHL1.1.WT.080805T2353Z.080806T0000Z.080806T0200Z.NO/ 154 PM CDT TUE AUG 05 2008 ...FLOOD WARNING EXTENDED UNTIL EARLY WEDNESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 PM TUESDAY THE STAGE WAS NEAR CREST AT 4.4 FEET. THE RIVER WILL FALL BELOW FLOOD STAGE TOWARDS MIDNIGHT. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * IMPACT...AT 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. FOR MORE INFORMATION...VISIT THE ARMY CORPS OF ENGINEERS WEBSITE AT HTTP://WWW.MVN.USACE.ARMY.MIL/OD/LOCKUPDATES/LOCKSTATUS.ASP?LOCKID=23. $$
000 WGUS84 KLCH 052042 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 342 PM CDT TUE AUG 05 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA.. CALCASIEU RIVER AT OLD TOWN BAY CALCASIEU RIVER NEAR SALT WATER BARRIER LAC019-061042- /O.CON.KLCH.FL.W.0040.080805T2059Z-080806T1100Z/ /OTBL1.1.WT.080805T2307Z.080806T0000Z.080806T0012Z.NO/ 342 PM CDT TUE AUG 05 2008 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 PM TUESDAY THE STAGE WAS 3.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...DUE TO THE TIDAL SURGE MOVING UP THE CALCASIEU RIVER... THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CREST NEAR 4.1 FEET BY LATE THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$ LAC019-061042- /O.CON.KLCH.FL.W.0041.000000T0000Z-080806T1400Z/ /LCHL1.1.WT.080805T2355Z.080806T0000Z.080806T0200Z.NO/ 342 PM CDT TUE AUG 05 2008 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 2:00 PM TUESDAY THE STAGE WAS 4.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * THE RIVER IS NEAR CREST AND WILL REMAIN ABOVE FLOOD STAGE FOR SEVERAL MORE HOURS. * IMPACT...AT 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. FLOODING IS OCCURRING ON RIVER ROAD IN NORTH LAKE CHARLES AND ALONG THE I-10 BEACH AND THE YACHT CLUB. $$
000 WGUS84 KLCH 060036 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 736 PM CDT TUE AUG 05 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY CALCASIEU RIVER NEAR SALT WATER BARRIER LAC019-060106- /O.CAN.KLCH.FL.W.0040.000000T0000Z-080806T1100Z/ /OTBL1.N.WT.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 736 PM CDT TUE AUG 05 2008 THE FLOOD WARNING IS CANCELLED FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * AT 6:15 PM TUESDAY THE STAGE WAS 3.5 FEET. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER HAS FALLEN BELOW FLOOD STAGE AND WILL CONTINUE FALLING THROUGH TOMORROW. $$ LAC019-060106- /O.CAN.KLCH.FL.W.0041.000000T0000Z-080806T1400Z/ /LCHL1.N.WT.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 736 PM CDT TUE AUG 05 2008 THE FLOOD WARNING IS CANCELLED FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * AT 6:00 PM TUESDAY THE STAGE WAS 3.1 FEET. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER HAS FALLEN BELOW FLOOD STAGE AND WILL CONTINUE FALLING THROUGH TOMORROW. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Aug 4, 3:33 PM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Aug 4, 3:33 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
333 PM CDT MON AUG 4 2008
.DISCUSSION...
DOME OF HIGH PRESSURE ACROSS ARKANSAS CONTINUES TO STEER EDOUARD
WESTWARD ACROSS THE FARSHORE COASTAL WATERS.
THE WIND FIELD HAS EXPANDED...BUT THE MAXIMUM WIND SPEED (OR
INTENSITY) HAS NOT INCREASED SIGNIFICANTLY.
CURRENTLY OUTER SPIRAL RAINBANDS ARE MOVING THROUGH SOUTH CENTRAL
LOUISIANA. DRY AIR CONTINUES TO INTRUDE INTO THE NORTHWEST
QUADRANT OF THE CLOUD SYSTEM CENTER.
WILL INCREASE THE AREA-AVERAGED RAINFALL AMOUNTS TO FALL IN LINE
WITH THE OTHER COASTAL OFFICES.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 75 86 76 91 73 / 80 40 10 20 10
KBPT 76 86 76 90 74 / 100 60 20 20 10
KAEX 74 91 72 95 72 / 20 20 10 10 10
KLFT 75 88 73 93 75 / 30 40 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: CAMERON...
IBERIA...ST. MARY...VERMILION.
HURRICANE WATCH FOR THE FOLLOWING ZONES: CAMERON...VERMILION.
TX...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: JEFFERSON...
ORANGE.
HURRICANE WATCH FOR THE FOLLOWING ZONES: JEFFERSON...ORANGE.
GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: COASTAL WATERS
FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL
WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
HURRICANE WATCH FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...WATERS
FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO
60 NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
EXTENDING FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Aug 4, 5:40 AM CDT, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 540 AM CDT MON AUG 4 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-051045- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 540 AM CDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM EDOUARD WILL CONTINUE A WESTWARD TRACK ACROSS THE NORTHWEST GULF...EXPECTED TO MAKE LANDFALL AROUND SUNRISE TUESDAY IN THE GALVESTON AREA. MAIN IMPACTS FROM THE SYSTEM WILL BE CONFINED TO THE THE SOUTHERN PORTION OF THE AREA...ALONG AND SOUTH OF THE INTERSTATE 10 CORRIDOR. 2 TO 4 INCHES OF RAINFALL WILL BE POSSIBLE ALONG THE IMMEDIATE COAST WITH ISOLATED HIGHER AMOUNTS. ISOLATED TORNADOES WILL BE POSSIBLE PARTICULARLY LATE THIS AFTERNOON AND TONIGHT AS THE SYSTEM TRACKS PARALLEL TO THE COAST WITH ASSOCIATED RAIN BANDS MOVING INLAND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WITH THE DEPARTURE OF EDOUARD TUESDAY...HIGH PRESSURE IS EXPECTED TO BECOME REESTABLISHED OVER THE REGION WITH LIMITED CHANCES FOR RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY OR TONIGHT.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:47 PM CDT | River Flood Warning | LCH | Calcasieu | 23 hr |
| Aug 5, 3:43 AM CDT | Flash Flood Watch | LCH | 13 hr |
Nearby
River Flood Warnings in Louisiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.